Abstract

Case Report

Posterior Reversible Leukoencephalopathy Syndrome in a patient after second dose of Rituximab for treatment of resistant Thrombotic Thrombocytopenic Purpura

Sabaa Asif*, Sumbal Nasir Mahmood and Osama Kunwer Naveed

Published: 16 February, 2018 | Volume 2 - Issue 1 | Pages: 001-004

Posterior reversible encephalopathy syndrome (PRES) is a neurological syndrome with clinical features of altered sensorium, headaches, visual problems and seizures. It has been associated with uncontrolled hypertension (HTN), thrombotic thrombocytopenic purpura (TTP) and immunosuppressive drugs. Rituximab has also been implicated as a cause of PRES that usually occurs after the first dose. We report a case of PRES that occurred after the second dose of Rituximab. A twenty three years old female known case of resistant TTP treated with multiple courses of steroids and plasmapharesis was admitted with renal failure, severe volume overload ad lower respiratory tract infection. She was treated with hemodialysis, intravenous antibiotics, steroids and plasma exchange (PEX). 

Read Full Article HTML DOI: 10.29328/journal.jcn.1001010 Cite this Article Read Full Article PDF

References

  1. Mondal S, Goswami RP, Sinha D, Basu K, Das S, et al. Posterior reversible encephalopathy syndrome in a patient with lupus nephritis on rituximab therapy: a challenge to find the offender. Lupus. 2015; 25: 445-446. Ref.: https://goo.gl/AWWGxH
  2. Legriel S, Pico F, Azoulay E. Understanding Posterior Reversible Encephalopathy Syndrome. Annual Update in Intensive Care and Emergency Medicine. 2011; 1: 631-653. Ref.: https://goo.gl/JeGsDz
  3. Siddiqi A. Rituximab as a possible cause of posterior reversible encephalopathy syndrome. Australas Med J. 2011; 4: 513-515. Ref.: https://goo.gl/B3ZA8x
  4. Mehta Y, Ramachandran K, Gundre P, Kupfer Y, Tessler S. Posterior Reversible Encephalopathy Syndrome in a Patient with Newly Diagnosed Systemic Lupus Erythematosus and Thrombotic Thrombocytopenic Purpura. Chest. 2009; 136. Ref.: https://goo.gl/dLdrAA
  5. Harirchian M, Ghaffarpour M, Tabaeizadeh M, Siroos B. Immunosuppressive Drugs, an Emerging Cause of Posterior Reversible Encephalopathy Syndrome: Case Series. J Stroke Cerebrovasc Dis. 2015; 24:191-195. Ref.: https://goo.gl/Y2YLRj
  6. Mavragani CP, Vlachoyiannopoulos PG, Kosmas N, Boletis I, Tzioufas AG, et al. A case of reversible posterior leucoencephalopathy syndrome after rituximab infusion. Rheumatology. 2004; 43: 1450-1451. Ref.: https://goo.gl/zqEeZX
  7. Vargas A, Zeidman LA. Posterior Reversible Encephalopathy Syndrome with Rituximab in Hodgkin’s Lymphoma and Idiopathic Thrombocytopenic Purpura. J Neurol Transl Neurosci. 2013; 1: 1023. Ref.: https://goo.gl/driFv1
  8. Bhat S, Rahman S. Rituximab Treatment in New and Refractory Thrombotic Thrombocytopenic Purpura (TTP) Patients: A Review. Int J Med Res Prof. 2016; 2: 1-6. Ref.: https://goo.gl/B9NbpY
  9. Scully M. Rituximab in the treatment of TTP. Hematology. 2012; 17: 22-24. Ref.: https://goo.gl/pQrHQa
  10. Habli M, Elyoussef N, Khoury M, Joubran Fares N. Rituximab-related posterior reversible encephalopathy syndrome in HUS patient post kidney transplant. Int J Case Rep Images. 2016; 7: 135-139. Ref.: https://goo.gl/b26waz

Figures:

Figure 1

Figure 1

Similar Articles

Recently Viewed

Read More

Most Viewed

Read More